MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-12
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery with mild tortuosity and 90% stenosis.The 3.0x12 mm xience skypoint stent delivery system (sds) was advanced to the lesion and air removal was attempted prior to positioning at the lesion.Negative pressure could not be properly applied and blood returned into the system.The device was not used and was replaced with a new same size xience skypoint sds.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6 medical device problem code: 2017, incorrect prep.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported leak/splash was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported leak/splash could not be determined.Factors that may contribute to a leak include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen, interaction with accessory devices, or damage to the balloon, guide wire and/or inflation lumen.In addition, it was reported the 3.0x12 mm xience skypoint stent delivery system (sds) was advanced to the lesion and air removal was attempted prior to positioning at the lesion.It should be noted that the xience skypoint, electronic instructions for use (eifu) states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.Repeat steps until all air is expelled.It is unknown if the eifu deviation(s) directly caused or contributed to the reported event.In this case, it is possible the device may have interacted with the mildly tortuous, 90% stenosed lesion and/or accessory devices causing the observed material damage to the inner/outer member, ultimately causing the reported leak/splash; however, based on the information received and analysis of the returned device, a conclusive cause for the reported leak/splash cannot be determined.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22964356
Report Number2024168-2025-09423
Device Sequence Number18407657
Product Code NIQ
UDI-Device Identifier08717648233227
UDI-Public(01)08717648233227(17)280219(10)5022541
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-12
Device Catalogue Number1804300-12
Device Lot Number5022541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown